Alert archive / Louisiana / Special Weather Statements in 2015

Special Weather Statement, NWS Jackson, MS

May 19, 2015West Feliciana Parish, Louisiana

NWS Jackson, MS issued this special weather statement at May 19, 2015, 7:39 PM CDT for West Feliciana Parish, Louisiana. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 19, 2015, 7:39 PM CDT (00:39 UTC)
Expired
May 19, 2015, 8:30 PM CDT
In force
51 min
Issued by
NWS Jackson, MS

County West Feliciana Parish, LA

The radar

The Ft Polk radar (KPOE), 129 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-05-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1640 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-05-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -25 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1640 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
969 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-25 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

600 
WWUS84 KJAN 200039
SPSJAN

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT TUE MAY 19 2015
 
LAZ026-200130-
CONCORDIA LA-
739 PM CDT TUE MAY 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CONCORDIA PARISH
UNTIL 830 PM CDT...

AT 739 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LETTSWORTH...OR 8 MILES EAST OF SIMMESPORT...MOVING NORTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CONCORDIA PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3100 9166 3102 9164 3104 9165 3104 9171
      3112 9163 3111 9163 3107 9157 3104 9156
      3102 9158 3100 9164 3097 9166
TIME...MOT...LOC 0039Z 231DEG 13KT 3101 9168 

$$

19

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at May 19, 4:03 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, May 19, 4:03 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
403 PM CDT TUE MAY 19 2015

.DISCUSSION...THE AREA IS STILL ENJOYING THE EFFECTS OF THE
CONVECTIVE SYSTEM THAT IMPACTED THE AREA YESTERDAY.
SPECIFICALLY...LOWER DEWPOINTS AT THE SURFACE AND LOWER MOISTURE AS A
WHOLE IN THE COLUMN AS SURFACE HIGH PRESSURE HAS BEEN SITTING OVER
WEST CENTRAL MS FOR THE MAJORITY OF THE DAY.

THE DRY AIR SHOULD CONTINUE TO PRECLUDE CONVECTIVE DEVELOPMENT FOR
THE MOST PART TONIGHT. THE EXCEPTIONS WILL BE OVER THE SOUTH AND
NORTH. OVER THE SOUTH...NORTHERLY WINDS FROM HIGH CENTER AND
SOUTHERLY WINDS COMING IN OFF THE GULF HAVE CONVERGED OVER SOUTH LA
AND CONVECTION HAS DEVELOPED. SOME OF THIS ACTIVITY MAY DRIFT INTO
FAR SOUTHERN AREAS THIS EVENING...BUT DIMINISH AS LOW LEVEL WINDS
SUBSIDE. TO THE NORTH...WEAK COLD FRONT CONTINUES TO DRIFT SOUTH.
WHILE CONVERGENCE ALONG THE LEADING EDGE SHOULD BE WEAK...
CONSIDERING THE DRY AIR IT IS MOVING INTO...A FEW ISOLATED STORMS
CANNOT BE RULED OUT. MOVING MORE TOWARD DAWN...HRRR IS INDICATING AN
MCS WILL BE MOVING ACROSS AR AND MAY AFFECT FAR NW SECTION NEAR
SUNRISE.

MID LEVEL WESTERLY FLOW WILL CONTINUE TO SEND SUBTLE SHORTWAVES
ACROSS THE AREA IN THE SHORT TERM. THESE WAVES WILL COMBINE WITH
HEATING...A MOISTENING AIRMASS AND THE WEAK FRONTAL BOUNDARY TO
PRODUCE SCATTERED MAINLY AFTERNOON/EVENING CONVECTION BOTH WEDNESDAY
AND THURSDAY. THE SOUTHERN SECTIONS LOOK TO SEE THE MAJORITY OF
CONVECTION THURSDAY/FRIDAY AS THE BOUNDARY WILL HAVE SAGGED DOWN
THAT FAR.

MID LEVEL RIDGING FROM TX INTO THE PLAINS WILL FINALLY GIVE A LITTLE
NW FLOW OVER THE AREA AND BE ENOUGH TO GIVE FRONT A NUDGE SOUTH.
WITH WARMER TEMPS ALOFT AND DRIER AIR AT THE SURFACE...STORM
DEVELOPMENT WILL BE HARD TO COME BY OVER THE WEEKEND./26/

&&

.AVIATION...WITH THE AIRMASS GENERALLY DRIED OUT ACROSS THE REGION.
EXPECTING GENERALLY VFR CEILINGS THROUGH THE PERIOD. THERE MAY BE
SOME PATCHY SHALLOW FOG BY 08-09Z...WHICH WILL LIFT BY 14Z./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       66  86  69  83 /  10  35  26  46
MERIDIAN      64  87  67  84 /   9  36  18  40
VICKSBURG     68  86  68  81 /  13  32  32  42
HATTIESBURG   68  89  70  87 /  23  33  16  54
NATCHEZ       69  86  69  81 /  19  32  25  49
GREENVILLE    68  84  65  76 /  23  53  38  25
GREENWOOD     66  83  65  78 /  24  52  40  24

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

26/17
Hazardous weather outlook, May 19, 2:16 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
216 PM CDT TUE MAY 19 2015

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
201930-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON-FRANKLIN-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-SUNFLOWER-
LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-
OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-
ISSAQUENA-SHARKEY-YAZOO-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-
SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-
CLARKE-JEFFERSON-ADAMS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
216 PM CDT TUE MAY 19 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH
CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY.

21

&&

...HAZARD LEGEND...

NO SHORT TERM HAZARDS EXPECTED.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN HOME PAGE...
   WWW.WEATHER.GOV/JAN
STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE...
   WWW.SRH.NOAA.GOV/JAN/?N=SAFE
FIND NWS JAN ON FACEBOOK...
   WWW.FACEBOOK.COM/NWSJACKSONMS
FOLLOW NWS JAN ON TWITTER...
   @NWSJACKSONMS

   PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!

In the hours before

Local storm report, May 19, 5:24 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
524 PM CDT TUE MAY 19 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     FLASH FLOOD      DELTA                   32.32N 90.92W
05/18/2015                   MADISON            LA   BROADCAST MEDIA

            THERE WAS A LOT OF STANDING WATER. WATER WAS COVERING AND
            FLOWING OVER ROADS.

&&

27
Special weather statement, May 19, 7:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
739 PM CDT TUE MAY 19 2015

LAZ026-200130-
CONCORDIA LA-
739 PM CDT TUE MAY 19 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL CONCORDIA PARISH
UNTIL 830 PM CDT...

AT 739 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR LETTSWORTH...OR 8 MILES EAST OF SIMMESPORT...MOVING NORTHEAST AT
15 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTH CENTRAL
CONCORDIA PARISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3100 9166 3102 9164 3104 9165 3104 9171
      3112 9163 3111 9163 3107 9157 3104 9156
      3102 9158 3100 9164 3097 9166
TIME...MOT...LOC 0039Z 231DEG 13KT 3101 9168

19

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 1:35 PM CDTSpecial Weather StatementJANLawrence25 min
May 20, 2:22 PM CDTSpecial Weather StatementJANLauderdale38 min
May 20, 2:36 PM CDTSpecial Weather StatementJANJones39 min
May 20, 3:15 PM CDTSpecial Weather StatementJANForrest30 min
May 20, 5:11 PM CDTSpecial Weather StatementJANChoctaw, Oktibbeha34 min
May 20, 6:02 PM CDTSpecial Weather StatementJANLowndes28 min
May 20, 6:22 PM CDTSpecial Weather StatementJANLowndes23 min
May 20, 6:23 PM CDTSpecial Weather StatementJANNoxubee52 min
May 20, 6:28 PM CDTSpecial Weather StatementJANIssaquena32 min
May 20, 6:32 PM CDTSevere Thunderstorm WarningJANNoxubee, Winston30 min
May 20, 6:57 PM CDTSpecial Weather StatementJANMadison33 min
May 20, 9:54 AM CDTRiver Flood WarningJANFranklin36 hr

Nearby

Special Weather Statements in Louisiana, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.